U.S. doctors online nowAsk doctors free
A member asked:

How dangerous really is it to mix seroquel (quetiapine) with alcohol ? valium with alcohol? or both pills with alcohol? i'm finding very mixed answers. mydrsaysno!

3 doctor answers9 doctors weighed in
Dr. Mark Reynolds
Psychiatry 33 years experience
No: Your doctor is correct, the best answer is no. Alcohol, seroquel (quetiapine) and valium all can be quite sedating. Combining them can have an additive effect leading to increased sedation and impaired ability to function. Combining alcohol and valium is especially dangerous since they work on the same receptors in the brain. In sufficient quantities this runs the risk of respiratory depression and death.
Dr. Bassam Amawi
Psychiatry 49 years experience
Valium &Alcohol dang: Mixing valium and alcohol can be deadly , depending on their doses.
Dr. Ibrahim Busnaina
Psychiatry 16 years experience
I wouldn't do it: Drugs like valium combined with alcohol have a 1+1 = 3 type of effect. Valium, because its lipophilic (it is attracted to fatty tissue) hangs around longer than other drugs, increasing the risk of dependence and sedation. Seroquel (quetiapine) also increases the risk of making you tired to the point where your body doesn't realize it needs to breathe (respiratory depression). Talk to your doctor and be careful.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 9, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.